Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Retinal Detachment Linked to Levaquin, Similar Antibiotics

Filed April 5th, 2012 Laurie

A popular class of antibiotics known as fluoroquinolones have been linked to a higher risk of retinal detachment – when the light-sensitive tissues in the eye separate from the gel that fills the eyeball, according to a new Canadian study.

Patients that were treated by ophthalmologists for the emergency eye condition were five times more likely to be taking fluoroquinolones, which include Zoxan, Proquin, Cipro, Levaquin, and Cravit.

“We know that these drugs are toxic to connective tissue and cartilage,” said Mahyar Etminan, the study’s lead author, noting past studies linking fluoroquinolones with damage to Achilles and shoulder tendons. “We wanted to see whether this damage also may translate in the eye, because there’s lots of connective tissue in the eye.”

Researchers studied data taken from doctors’ records for everyone who saw an ophthalmologist in British Columbia
between 2000 and 2007, which came to nearly one million patients. Prescription records showed that one in every 30 patients with retinal detachment was taking fluoroquinolones at the time.

Why the drugs are linked to an increase in retina problems is not clearly understood yet, but researchers believe the drugs might damage fibers and connective tissue attaching the retina to the eye’s vitreous gel.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!